MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545960
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the papilla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During withdrawal, after the balloon was deflated, the tip of the catheter tore behind the distal balloon end and detached inside the patient.The detached piece was retrieved using forceps.The procedure was already completed with the original device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of tip detached.Investigation code c070601 captures the reportable investigation result of balloon detached.Block h10: investigation result the returned hurricane rx dilatation balloon was analyzed and a visual examination found that the balloon was detached and a kink was found on the catheter next to the balloon.There was no damage found on the tip of the device.Microscopic evaluation of the device revealed that the balloon was detached and the catheter had irregular edges in the detachment area.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of tip detachment could not be confirmed as no damages were found to the tip of the returned device.However, it was found that the catheter was kinked next to the balloon and the balloon was detached.This physical damage is likely due to the manipulation of the catheter during the procedure.Forcing the device against significant resistance or interaction with the elevator of the scope could result in device damage or loss of functionality.It is likely that the kink in the catheter could have caused difficulties during the removal of the device, leading to the detachment of the balloon.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15807134
Report Number3005099803-2022-06707
Device Sequence Number5616386
Product Code FGE
UDI-Device Identifier08714729283874
UDI-Public08714729283874
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2024
Device Model NumberM00545960
Device Catalogue Number4596
Device Lot Number0029952050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown